MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-3C40
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer initially reported defects in rubber on the oes bronchovideoscope.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was identified: the coat of the ig serpentine is peeled off.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection, and the customer's complaint was not confirmed.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, physical stress was applied to the insertion section during user handling and caused the coating to peel.The event can be detected/prevented by handling the device in accordance with the following section of the instructions for use: 3.2 preparation and inspection of the endoscope 5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.In addition, the following non-reportable malfunctions were found during the device evaluation: the image guide (ig) protector was cut and had significant breakages.The adhesive on the bending section cover (a-rubber) was chipped.There was wear of the angle wire, causing bending angle in the up direction to not meet standard.There was damage to the channel (ch) tube causing forceps and channel cleaning brush to not insert smoothly.The light guide (lg) lens had discoloration and was scratched.The connecting tube was dented and buckling.The universal cord was dented and scratched.The up down (ud) plate, angulation lever, grip, control unit, diopter ring, and eyepiece were scratched.Also, third party repair had been performed.Olympus will continue to monitor the field performance of this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17710868
Report Number9610595-2023-12954
Device Sequence Number13990508
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2002
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown